MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. UNIPERC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. UNIPERC TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/597/090
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the uniperc tracheostomy tube cuff had a leak.No serious injury was reported in connection with this incident.
 
Additional Manufacturer Narrative
One portex® uniperc® tracheostomy tube was received for analysis in used condition.Under visual inspection it was noticed that on tube body there is a plastic wire which is not part of our product.During the manufacturing process, the devices are 100% tested for inflation, which involves inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure.The inflation test was repeated on the sample.After the 12 hour period the cuff was still fully inflated.Then the sample was submerged in water and the tracheostomy tube cuff was inflated using a syringe filled with air.No air leakage was observed.The device history record was not performed because no fault was found.

Brand Name
UNIPERC TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key7504716
Report Number3012307300-2018-01490
Device Sequence Number183993
Product Code BTO
UDI-Device Identifier15019315060304
UDI-Public15019315060304
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2018
Device Catalogue Number100/597/090
Device Lot Number2784512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1